Now that I'm back on chemo after the post surgery hiatus, the one drug - Erbatux - has christened me once again with that nasty rash all over my face- red, tight, itchy, ugly. But, that reaction does mean that the drug is "working".
I don't look in the mirror very often, so when I do, I am sometimes taken aback by what I see. I don't "dwell" on all the changes that Cancer and Chemo have done to my body, but it is sometimes a shock:
Emaciated: Cancer skinny is just plain ugly. There is no joy being under 100 lbs, hard, bony and saggy skin. I used to be doughy and curvy now I'm all hard angles. I miss my regular clothes, although it was mostly work clothes.
How Dry I Am: Chemo does a number on your skin. It's sooooo dry and itchy. Sandpaper texture.
Hair? I haven't lost all the hair on my head but it's pretty sparse. I wear doo-rags most of the time and my wig. I look like Beetle Juice or Krusty the Klown. My eyebrows have gotten really course and my eyelashes have grown, which seems odd. I'm still on the fence about shaving my head. If it's decided I'll be on several more rounds of Chemo after my Pet Scans November 6th, then I might just shave it all.
It's just so hard to recognize myself sometimes. I know I'm still "me", I know people don't see me the way I see myself, it's just a shock sometimes.
On another note: 2 more weeks of Chemo then the PET and CAT Scans the 1st week of November.
My prayers for the week: to overcome the slight nausea and other gastro issues I'm having the past few days; to get my butt in gear and tackle the mounds of medical paperwork.